Hail, Curry
- When
- June 17, 9:08 PM MST
- Where
- Curry County, Clovis
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.410, -103.200
A dry line over extreme eastern New Mexico helped develop thunderstorms late on the 17th. One storm was able to produce one inch hail over Clovis.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A dry line over extreme eastern New Mexico helped develop thunderstorms late on the 17th. One storm was able to produce one inch hail over Clovis.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 17, 8:22 PM MST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 922 PM MDT THU JUN 17 2010 .UPDATE... RFW EXPIRED ON TIME AND NOW HAVE CANCELLED THE SEVERE TSTM WATCH ACROSS THE SE FOR THE EVENING. CLUSTER OF STORMS HAS MOVED INTO TEXAS AND ONLY ONE STRAGGLING STORM REMAINS BEHIND IT. THEREFORE...HAVE LOWERED POPS FOR THE REST OF TONIGHT. OTHERWISE...JUST MADE SOME MINOR TWEAKS TO TEMPS/DEWPOINTS TO REFLECT CURRENT TRENDS. UPDATES ALREADY OUT. 34 && .PREV DISCUSSION...255 PM MDT THU JUN 17 2010... MOISTURE HAS SCOURED OUT ACROSS NEARLY THE ENTIRE CWA THIS AFTERNOON. THE 20Z SURFACE ANALYSIS SHOWS DEWPOINT VALUES HOVERING IN THE 20S ACROSS MUCH OF THE AREA...WITH TEENS ALONG THE EAST SLOPES AND OVER THE EAST CENTRAL PLAINS. LOW LEVEL MOISTURE IS HOLDING ON OVER THE FAR SE PLAINS WHERE DEWPOINTS ARE HOLDING IN THE UPPER 40S TO MID 50S. A FEW SHOWERS ARE DEVELOPING OVER THE SE AS INSTABILITY INCREASES BENEATH THE RIGHT ENTRANCE REGION OF A WEAK JET STREAK SLIDING NORTHEAST. EXPECT LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WITH THIS ACTIVITY ACROSS CHAVES...ROOSEVELT AND CURRY COUNTIES THROUGH MIDNIGHT. TEMPS TONIGHT WILL TREND SLIGHTLY COOLER THAN LAST NIGHT AS VERY DRY AIR WORKS INTO THE STATE. HIGHS FRIDAY WILL BE A FEW DEGREES WARMER. SINGLE DIGIT TO SUBZERO DEWPOINTS ARE POSSIBLE TOMORROW PARTICULARLY ACROSS CENTRAL/WESTERN AREAS. ANY STORM ACTIVITY WILL BE RELEGATED ONCE AGAIN TO THE FAR SE PLAINS. A SLIGHT UPTICK IN CONVECTION IS POSSIBLE SATURDAY OVER THE FAR SE PLAINS AS DEEPER MOISTURE BEGINS TO SEEP NW THROUGH THE DAY. THE WEST WILL REMAIN VERY DRY AND HOT WITH SLIGHT BREEZES IN THE LATE DAY. BY SUNDAY THE OVERALL WEATHER PATTERN BEGINS TO UNVEIL A LATE JUNE CLIMATOLOGICAL NORMAL. THE UPPER LEVEL RIDGE BEGINS TO ORGANIZE OVER EASTERN OK AND TX...WHILE A WEAK TROUGH SETS UP ALONG THE WEST COAST. THIS WILL ALLOW FOR NEAR NORMAL TEMPERATURES AREAWIDE INTO NEXT WEEK. THE BATTLE THEN BEGINS BETWEEN LOW LEVEL MOISTURE SEEPAGE NORTH AND WEST INTO THE HIGHER TERRAIN AND THE DEMISE OF THE WESTERLIES OVER NM. GUYER .AVIATION... A FEW SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO THE RIGHT OF A LINE FROM RUIDOSO TO TUCUMCARI FOR THE REMAINDER OF THURSDAY AFTERNOON...AND TO THE RIGHT OF A ROSWELL TO FORT SUMNER TO TUCUMCARI LINE DURING THE EVENING. SKIES WILL BE CLEARING IN THE SOUTHEAST PLAINS AFTER MIDNIGHT. ELSEWHERE CLEAR SKIES WILL PREVAIL THROUGH FRIDAY MORNING. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. .FIRE WEATHER... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ANOTHER NIGHT OF POOR RELATIVE HUMIDITY RECOVERY IS EXPECTED FOR THE WESTERN TWO THIRDS OF NEW MEXICO AS VERY DRY AIR PREVAILS. FAIR RH RECOVERY POCKETS WILL BE LIMITED TO HIGH ELEVATIONS AND MOUNTAIN VALLEYS. LOW LEVEL MOISTURE IN THE SOUTHEAST PLAINS WILL LINGER THERE AND ALLOW FOR A FEW SHOWERS AND THUNDERSTORMS EARLY TONIGHT AND AGAIN FRIDAY AFTERNOON AND EVENING. ELSEWHERE...SOUTHWEST SURFACE WINDS FRIDAY AFTERNOON WILL BE IN THE 12 TO 20 MPH RANGE WITH VERY LOW RELATIVE HUMIDITY AGAIN...NOT QUITE CRITICAL FIRE WEATHER CONDITIONS BUT HAINES INDEX VALUES WILL BE AT MAXIMUM LEVELS FOR MOST AREAS IN THE NORTHWEST HALF OF THE STATE FRIDAY AFTERNOON. POOR RH RECOVERY FRIDAY NIGHT CAN AGAIN BE EXPECTED IN THE NORTHERN MOUNTAINS AND THE NORTHWEST. WITH THE HIGH PRESSURE RIDGE BUILDING OVER TEXAS AND A TROUGH ALOFT SLOWLY MOVING SOUTHEAST FROM THE PACIFIC NORTHWEST...A BATTLE BETWEEN THE RETURN OF LOW LEVEL MOISTURE FROM THE SOUTH AND DRY SOUTHWESTERLY FLOW ALOFT WILL SET UP ACROSS NEW MEXICO STARTING THIS WEEKEND. MODELS INDICATE THAT BY SUNDAY THE RIDGE OF HIGH PRESSURE WILL HAVE EDGED WESTWARD INTO SOUTHERN NEW MEXICO AND THIS SCENARIO WOULD ALLOW FOR LOW AND MID LEVEL MOISTURE TO SEEP FURTHER NORTHWARD INTO THE EASTERN PLAINS AND ALSO INTO SOUTHWEST NEW MEXICO FROM NORTHERN MEXICO. AT THIS POINT MODEL UNCERTAINTY TAKES OVER AS THE EARLY PART OF NEXT WEEK COULD EITHER SEE AN INCREASE IN BOTH THE NUMBER AND AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS IF THE RIDGE OF HIGH PRESSURE STRENGTHENS JUST SOUTH OF NEW MEXICO...OR A RETURN TO DRY CONDITIONS FOR MORE OF WESTERN AND NORTHERN NEW MEXICO IF THE DRY SOUTHWEST FLOW ALOFT PREVAILS. THIS IS A TYPICAL NEW MEXICO WEATHER PATTERN DILEMMA FOR LATE JUNE...A PRELUDE TO THE FIRST OF SEVERAL DEEP MOISTURE INTRUSIONS FROM THE SOUTH THAT WOULD/WILL EVENTUALLY LEAD TO OUR MONSOON...SUMMER THUNDERSTORM...REGIME. && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 48 92 48 93 / 0 0 0 0 DULCE........................... 43 85 44 86 / 0 0 0 0 CUBA............................ 46 88 46 89 / 0 0 0 0 GALLUP.......................... 41 87 41 89 / 0 0 0 0 EL MORRO........................ 42 84 41 85 / 0 0 0 0 GRANTS.......................... 41 91 41 91 / 0 0 0 0 QUEMADO......................... 49 88 48 89 / 0 0 0 0 GLENWOOD........................ 46 93 47 94 / 0 0 0 0 CHAMA........................... 41 79 41 80 / 0 0 0 0 LOS ALAMOS...................... 56 91 59 90 / 0 0 0 0 PECOS........................... 50 88 50 89 / 0 0 0 0 CERRO/QUESTA.................... 47 85 49 84 / 0 0 0 0 RED RIVER....................... 47 74 49 74 / 0 0 0 0 ANGEL FIRE...................... 50 77 53 78 / 0 0 0 0 TAOS............................ 47 88 49 88 / 0 0 0 0 ESPANOLA........................ 56 97 59 97 / 0 0 0 0 SANTA FE........................ 49 90 48 91 / 0 0 0 0 SANTA FE AIRPORT................ 48 93 48 94 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 59 94 60 94 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 60 95 62 95 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 57 97 58 97 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 57 97 58 96 / 0 0 0 0 LOS LUNAS....................... 55 99 55 98 / 0 0 0 0 RIO RANCHO...................... 58 96 60 96 / 0 0 0 0 SOCORRO......................... 58 100 58 99 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 57 95 58 92 / 0 0 0 0 MORIARTY/ESTANCIA............... 61 94 63 93 / 0 0 0 5 CLINES CORNERS.................. 52 91 51 90 / 0 0 0 5 GRAN QUIVIRA.................... 58 92 59 91 / 0 0 0 5 CARRIZOZO....................... 66 94 67 93 / 0 0 0 5 RUIDOSO......................... 58 84 58 81 / 5 20 10 20 CAPULIN......................... 56 90 58 91 / 0 0 0 0 RATON........................... 47 94 48 94 / 0 0 0 0 LAS VEGAS....................... 52 90 50 92 / 0 0 0 0 CLAYTON......................... 59 98 62 98 / 0 0 0 0 ROY............................. 61 94 64 94 / 0 0 0 0 CONCHAS......................... 64 102 66 101 / 0 0 0 0 SANTA ROSA...................... 61 101 62 99 / 0 0 0 5 TUCUMCARI....................... 66 102 68 101 / 0 5 5 10 CLOVIS.......................... 63 97 65 95 / 10 10 20 20 PORTALES........................ 65 98 67 95 / 20 20 20 20 FORT SUMNER..................... 65 100 67 98 / 10 10 10 20 ROSWELL......................... 64 100 69 98 / 10 20 20 30 PICACHO......................... 59 100 62 94 / 5 10 10 20 ELK............................. 56 92 56 90 / 5 20 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 AM MDT THU JUN 17 2010 NMZ501>540-181215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 546 AM MDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE EAST CENTRAL AND SOUTHEAST PLAINS LATER THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE DOWNBURST WINDS AND HAIL UP TO ONE INCH IN DIAMETER. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OVER THE NORTHEAST HIGHLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR COUNTIES OVER THE EAST CENTRAL AND SOUTHEAST PLAINS DUE TO SEVERE THUNDERSTORMS. SPOTTERS SHOULD REPORT HAIL SIZE...WIND IMPACTS AND MEASURED WIND SPEEDS TO THE NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/ABQ...TOLL FREE TO 888.386.7637...OR VIA AMATEUR RADIO. 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT THU JUN 17 2010 NMZ538-180015- CHAVES COUNTY PLAINS- 551 PM MDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES COUNTY THROUGH 615 PM MDT... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF BITTER LAKE WILDLIFE REFUGE... OR ABOUT 17 MILES NORTH OF ROSWELL...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ELKINS. THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 122 AND 127... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3392 10435 3369 10405 3351 10444 3363 10460 TIME...MOT...LOC 2351Z 223DEG 19KT 3363 10444 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 719 PM MDT THU JUN 17 2010 NMZ536-180145- ROOSEVELT COUNTY- 719 PM MDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 745 PM MDT... AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ELIDA...OR ABOUT 25 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND REDUCED VISIBILITIES. AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES...DORA AND ROGERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3421 10335 3392 10316 3377 10359 3392 10373 TIME...MOT...LOC 0119Z 231DEG 32KT 3391 10356 34
The Cannon AFB radar (KFDX), 46 km away, was scanning. The volume nearest the first event began at 04:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225578.